Alert archive / Arizona / Wind Advisories in 2005

Wind Advisory 3, NWS Flagstaff, AZ

November 2, 20054 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Nov 2, 2005, 2:54 AM MST for 4 counties in Arizona. It took effect at Nov 2, 2005, 12:00 PM MST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2005, 2:54 AM MST (09:54 UTC)
In effect from
Nov 2, 2005, 12:00 PM MST
Expired
Nov 2, 2005, 2:50 PM MST
In force
3 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2005-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2005-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3295 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 020954
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
254 AM MST WED NOV 2 2005

...LOW PRESSURE SYSTEM TO BRING STRONG WINDS TO PORTIONS OF
NORTHERN ARIZONA TODAY...

.A LOW PRESSURE SYSTEM APPROACHING THE STATE TODAY WILL BRING
INCREASING SOUTHWEST WINDS TO NORTHERN ARIZONA WITH GUSTS
EXCEEDING 40 MPH BY THIS AFTERNOON. THE STRONGEST WINDS WILL
INITIALLY OCCUR IN HIGH ELEVATIONS OF NORTHWEST COCONINO
COUNTY...EVENTUALLY EXTENDING INTO THE LITTLE COLORADO RIVER
VALLEY IN NAVAJO COUNTY BY LATE AFTERNOON.

AZZ004>009-012-013-015-016-039-040-021800-
/O.NEW.KFGZ.WI.Y.0003.051102T1900Z-051103T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...NAVAJO N.M....DILKON...KYKOTSMOVI
254 AM MST WED NOV 2 2005

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING. 

EXPECT SOUTHWEST WINDS OF 15 TO 20 MPH OVER MOST OF THE AREA BY
NOON WITH GUSTS UP TO 40 MPH. WIND SPEEDS WILL CONTINUE TO
INCREASE THROUGH THE AFTERNOON WITH AREAS OF 25 MPH WINDS AND
GUSTS OF 40 TO 45 MPH LIKELY BY LATE AFTERNOON. WIND GUSTS WILL
SUBSIDE DURING THE EVENING...BUT WINDS WILL REMAIN BREEZY WITH
MOST AREAS EXPERIENCING 10 TO 20 MPH THROUGH THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
2 follow-up statements
000 
WWUS75 KFGZ 021741
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1041 AM MST WED NOV 2 2005

...LOW PRESSURE SYSTEM TO BRING STRONG WINDS TO PORTIONS OF
NORTHERN ARIZONA THIS AFTERNOON...

.A LOW PRESSURE SYSTEM APPROACHING THE STATE TODAY WILL BRING
INCREASING SOUTHWEST WINDS TO NORTHERN ARIZONA WITH GUSTS
TO 40 MPH THIS AFTERNOON. THE STRONGEST WINDS WILL INITIALLY
OCCUR IN HIGH ELEVATIONS OF CENTRAL ARIZONA...EVENTUALLY
EXTENDING INTO THE WESTERN HALF OF THE LITTLE COLORADO RIVER BY
LATE IN THE AFTERNOON.

AZZ004>009-012-013-015-016-039-040-030145-
/O.CON.KFGZ.WI.Y.0003.051102T1900Z-051103T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...NAVAJO N.M....DILKON...KYKOTSMOVI
1041 AM MST WED NOV 2 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

EXPECT SOUTHWEST WINDS OF 15 TO 20 MPH OVER MOST OF THE AREA BY
NOON WITH GUSTS UP TO 40 MPH THIS AFTERNOON. SUSTAINED WIND
SPEEDS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON WITH AREAS
OF 25 MPH WINDS AND GUSTS OF AROUND 40 MPH LIKELY BY LATE
AFTERNOON. WIND GUSTS WILL SUBSIDE DURING THE EVENING...BUT WINDS
WILL REMAIN BREEZY WITH MOST AREAS EXPERIENCING 10 TO 20 MPH
THROUGH THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 022150
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
250 PM MST WED NOV 2 2005


AZZ004>009-012-013-015-016-039-040-022300-
/O.CAN.KFGZ.WI.Y.0003.000000T0000Z-051103T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...NAVAJO N.M....DILKON...KYKOTSMOVI
250 PM MST WED NOV 2 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE WIND
ADVISORY. WINDY CONDITIONS ARE EXPECTED OVERNIGHT BUT WIDESPREAD
STRONG WINDS THAT WOULD WARRANT A WIND ADVISORY ARE NOT EXPECTED
TO DEVELOP.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 1, 8:30 PM MST, 6 hours 24 minutes earlier.

Area forecast discussion, Nov 1, 8:30 PM MST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
830 PM MST TUE NOV 01 2005

.SYNOPSIS...AN APPROACHING TROUGH OF LOW PRESSURE WILL BRING COOLER
DAYTIME TEMPERATURES AND PARTLY CLOUDY SKIES FOR THE LATTER HALF OF
THE WEEK. BREEZY TO WINDY CONDITIONS ARE EXPECTED BEGINNING
WEDNESDAY AND LASTING THROUGH FRIDAY. A WEAK HIGH PRESSURE SYSTEM
WILL RETURN OVER THE WEEKEND BRINGING MOSTLY CLEAR SKIES AND LIGHTER
WINDS.

&&

.DISCUSSION...IR IMAGERY SHOWS EPAC TROUGH APPROACHING THE WEST
COAST WITH CIRRUS INCREASING OVER THE SW US. RIDGE CURRENTLY OVER
THE SW WILL GIVE WAY TO TROUGHING DURING THE DAY WED WITH INCREASING
SW WINDS ALONG WITH PERIODS OF HIGH CLOUDS. BY EARLY THU...MAIN
TROUGH MOVES ACROSS AZ WITH STRONG DIVQ FORCING OVER UTAH AND
EXTENDING SOUTHWARD INTO NRN AZ. LAPSE RATES WILL BE ONLY MARGINALLY
UNSTABLE AND MOISTURE WILL BE SPARSE. MODEL SOUNDINGS INDICATE
MOISTURE WILL BE MAINLY MID LEVEL WITH VERY DRY BOUNDARY LAYER...
THUS DO NOT EXPECT SHOWERS TO DEVELOP ACROSS AZ WED OR THU. WINDS ON
THU EXPECTED TO BE STRONGER THAN WED AND MAY APPROACH ADVISORY
THRESHOLDS.

NW FLOW WILL REMAIN IN PLACE ACROSS THE REGION FRIDAY AND
SATURDAY...GIVING WAY TO A WEAK RIDGE ON SUNDAY AND MONDAY.

&&

.AVIATION...FOR 06Z PACKAGE...WITH ONLY HIGH-BASED CLOUD COVER
EXPECTED OVER THE NEXT 24 HRS...VFR CONDITIONS WILL CONTINUE.
WEATHER NOT COMPLETELY BENIGN AS BREEZY CONDITIONS EXPECTED OVER
NRN AZ TAF SITES WED AFTERNOON. AFTER 18Z...S-SW SURFACE WINDS
12-20KTS WILL BE COMMON WITH GUSTS EXPECTED IN THE MID 20S.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Nov 1, 6:20 AM MST, 20 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
620 AM MST TUE NOV 1 2005

AZZ004>018-037>040-020700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
620 AM MST TUE NOV 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN APPROACHING LOW PRESSURE SYSTEM WILL BRING INCREASING SOUTHWEST
WINDS ON WEDNESDAY...WITH WIND GUSTS POSSIBLY EXCEEDING ADVISORY
SPEEDS (40 MPH) IN PORTIONS OF COCONINO COUNTY BY LATE WEDNESDAY
AFTERNOON. DURING THE DAYTIME ON THURSDAY...WIND GUSTS NEAR ADVISORY
SPEEDS ARE AGAIN EXPECTED OVER MOST OF THE HIGH ELEVATIONS AND AREAS
NORTH OF THE MOGOLLON RIM. THE LOW PRESSURE SYSTEM WILL LIKELY MOVE
EAST OF THE STATE BY THURSDAY NIGHT...BRINGING LOWER WIND SPEEDS.

Nearby

Wind Advisories in Arizona, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.